PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - September 2015

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

ASK BARRY QUESTIONS ON TINNITUS Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Combo Pack or 4 Tinnitus Formula through Monday, September 28th! Use Promotion Code: freeship928 US ORDERS ONLY

Blocked Ears and Tinnitus

Hello Barry,

I am from Australia. I have had a few colds and sinus infections this winter and am suffering with a constant blocked ears/head feeling and constant ringing in my ears. My doctor gave me drops for some fluid in my middle ear but they are not helping. I feel like I need to hold my nose and blow to unblock my ears all the time, but it doesn't help. The ringing is persistent and sending me crazy.

Your products were recommended to me by a friend. Would you recommend me trying any of your products, if so which one?

Regards, Renee

Dear Renee,

Colds and sinus infections are common causes of tinnitus. This is referred to as otitis media and results in a blockage of the Eustachian tube. The result is negative pressure in the middle ear which causes fluids to pass through the membranes and fill the middle ear, hence the blocked feeling.

Treatment for otitis media, if it is not infected, can be as simple as a prescription nasal spray, such as Flonase, taken with an antihistamine. If the fluid becomes infected it is treated with antibiotics. It can take some time to clear it up so you should continue with the drops your doctor gave you. However, you may want to also discuss a nasal spray and antihistamine.

Unfortunately, Arches Tinnitus Formulas do not address otitis media and I don't think they will be helpful for you.

Wishing you quiet times, Barry Keate

Ginkgo and Ginkgolic Acid

Dear Barry,

As a customer, I would like to know how many parts per million of ginkgolic acid is in your ginkgo in Arches Tinnitus Formula?

Thanks, Carol S.

Dear Carol,

This is a great question and one that is seldom asked. Ginkgolic acid is a by-product that occurs when making a Ginkgo extract. It is a powerful allergen and causes allergic reactions. Many inexpensive over-the-counter ginkgo products contain a lot of this fraction of the Ginkgo extract. The standardized extract EGb 761 is defined as having less than 5 parts per million. Arches Tinnitus Formula contains less than 1 part per million ginkgolic acid. This means it is essentially undetectable in testing. Please see our Certificate of Analysis for our ginkgo extract, Ginkgo Max 26/7®.

Wishing you quiet times, Barry Keate

Did Dietary Supplement Worsen my Tinnitus?

Greetings Barry,

I have habituated to my tinnitus reasonably well over the past 17 years. In the last two months however, I have experienced a considerable spike in the volume. The only thing that I have been doing differently is that I'm taking a natural supplement that has been very effective in keeping my blood sugar at acceptable levels.

The supplement contains: Calcium,183 mg per tablet; Chromium, 133 mcg per tablet; Berberine (as berberine HCI) 333 mg; Alpha lipoic acid 200 mg; Gymnema sylvestre (leaf) 133 mg. Following directions I am taking three tablets a day.  I have done some research, and have found no indication of ototoxicity in any of these ingredients.  Do you think it's safe to continue using this product and at this strength?

By the way, I have found your Sleep Formula to be a very helpful product.

Many thanks! Doug C.

Dear Doug,

Like you, I could not find any direct evidence that the ingredients in your supplement can cause tinnitus. However, Berberine is an isoquinoline alkaloid and is related to quinine. Quinine is known to cause or worsen tinnitus.

The real test for whether this supplement is causing the upswing in your tinnitus is to stop using it for a couple of weeks then start again. If your tinnitus goes down when you discontinue usage then increases when you start again, the supplement is definitely the cause.

We are all sensitive to different things and what holds true for one person may not for another. In my case, I cannot take a single low dose of Ibuprofen without sending my tinnitus through the roof for several hours. Other people don't react to it this way.

Whatever caused the increase, Arches Tinnitus Formula can help to combat it. The Ginkgo biloba in Arches Tinnitus Formula is neuroprotective and aids in preventing ototoxicity.

I'm glad that you've found our special Sleep Formula helpful. For a limited time you can get 2 Arches Tinnitus Sleep Formula and use Promo Code: sleepfree and your 2nd bottle is free.

Wishing you quiet times, Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.